| Catalog Number |
121932148 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Naturally Worn (2988)
| Health Effect - Clinical Code |
Foreign Body Reaction (1868)
| Date of Event |
11/21/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Patient operated primary at a private hospital in (b)(6) 2020.Symptoms started in january 2023 jarring noise.Patient underwent a revision of the cup/liner on (b)(6) 2023.Head was worn through the liner, and head moved against the cup, a lot of metallosis.Surgeon took out the cup and inserted another cup not from depuy synthes.There was no surgical delay.
Additional Manufacturer Narrative
Product complaint # (b)(4).T his report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient operated primary at a private hospital on (b)(6) 2020.Symptoms started in (b)(6) 2023 jarring noise.Gentofte did a revision of the cup/liner on 21 /11-23.Head was worn through the liner, and head moved against the cup, lot of metalosis.Surgeon took out the cup and inserted another cup.Not from depuy synthes.The patient were very upset that she had to go through a revision after only 2½ year.And will make a complaint to the patientorganisation and from there to the health authorities.The product was not returned to depuy synthes, however photos were provided for review.See attachment "x-ray, worn out marathon liner, op 211123".The x-ray review was able to identify the head is not centrally positioned and is making direct contact with the cup, suggesting a disassociation between the liner and the cup.It is unknown if the liner is partially or totally disassociated and no evidence of wear can be seen from the x-rays provided.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed.As the observed condition of the [pinn mar +4 10d 32idx48od] would contribute to the complained device issue. based on the investigation findings, with the information provided is not possible to establish a definitive root cause and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient operated primary at a private hospital (b)(6) 2020.Symptoms started in (b)(6) 2023 jarring noise.(b)(6) did a revision of the cup/liner on (b)(6) 2023.Head was worn through the liner, and head moved against the cup, lot of metalosis.Surgeon took out the cup and inserted another cup.Not from depuy synthes.The patient were very upset that she had to go through a revision after only 2½ year.And will make a complaint to the patient organization and from there to the health authorities.Was surgery time extended as a direct result of incident? no.It was a planned revision, so not extra time than anticipated.What action was taken/required to manage the problem during the procedure? implanted another cup, but kept the stem.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found signs of deterioration and deformation at the pinn mar +4 10d 32idx48od also the device was fractured at the rim, not all broken fragments were returned for evaluation.Therefore based on the x-ray provided due to the position of the femoral head we can confirm that the liner has disassociated from the cup.Based on the evidence provided, the liner appeared to have been edge loaded causing eccentric wear/deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards) (only if ars are observed broken off) allowing for the liner to disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A dimensional inspection for the liner was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx48od would have contributed to the complained issue.Based on the investigation findings and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient operated primary at a private hospital (b)(6) 2020.Symptoms started in (b)(6) 2023 jarring noise.Gentofte did a revision of the cup/liner on (b)(6) 2023.Head was worn through the liner, and head moved against the cup, lot of metalosis.Surgeon took out the cup and inserted another cup.Not from depuy synthes.The patient were very upset that she had to go through a revision after only 2½ year.And will make a complaint to the patientorganisation and from there to the health authorities.The product was not returned to depuy synthes, however photos were provided for review.The x-ray review was able to identify the head is not centrally positioned and is making direct contact with the cup, suggesting a disassociation between the liner and the cup.It is unknown if the liner is partially or totally disassociated and no evidence of wear can be seen from the x-rays provided.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed.As the observed condition of the [pinn mar +4 10d 32idx48od] would contribute to the complained device issue. based on the investigation findings, with the information provided is not possible to establish a definitive root cause and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed.